advertisement
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Another large involuntary body spasm last night causing tons of pain today

LumbarLynneLLumbarLynne Posts: 67
edited 06/11/2012 - 8:33 AM in Back Surgery and Neck Surgery
It happened again last night - I had a huge full body twitch while I was sleeping and wrenched my back because of the spasm. I was hurting real bad last night and had to get hubby up to get me more pain pills. I couldn't move well after that and now my neck is in spasm too. I have been doing so good but these body twitches just cause me to wrench my back and I am afraid it is going to do damage! Maybe I should call my doctor.
advertisement
1

Comments

  • I think it would be a very good idea to call your Dr. He can maybe give you some muscle relaxers to keep you from getting these. they are badm and I still after 7 months occasionly get them. Good Luck
  • You should definitely call your Dr. and get some muscle relaxers. It also helps to keep hydrated, make sure you are drinking plenty of fluids. I started muschle spasms (severe) around one month out and continued for over 5 months. Though the muscle relaxers (Flexeril, Robaxin) help, they did not go away completely.I only get them now on occasion but take a muscle relaxer always at bedtime.
  • advertisement
  • The user and all related content has been deleted.
  • Wow, I thought I was alone! Although I've been free of them for a while, it was exactly like when you almost fall asleep, and your whole body jerks and you wake back up (my mother used to say it was our souls had been wandering, and they jumped back in our bodies. ;) )

    For me, there was nothing I could do for them, valium didn't even help! I hope you can find something that will work for you! >:D<
  • The user and all related content has been deleted.
  • advertisement
  • They are usually full body spasms - sometimes just in arms and legs but those don't wake me up because they don't cause me to arch my back - my hubby says I am VERY twitchy while sleeping - but now with the back issue, it is causing me to jerk my back and wake up in terrible pain.

    Do you think it is from the narcotics?

    I already take a muscle relaxer before bed every night, so that obviously isn't helping.
  • The user and all related content has been deleted.
  • Lynne Im sorry to hear about yoour pain and dscomfort Keep a good attitude
    and I will say a prayer for you.I also have spasms at night but I found if I
    walk right before I go to bed it helped with my spasms
    mark

  • So sorry to hear of this unexpected complication. You questioned whether it could have anything to do with the narcotics and that reminded me of something.

    A few years ago I was in the hospital on a pain pump (pretty sure it was Demerol). I was awakened several times in the night when my jaw would suddenly go into violent spasm--thought I was going to break my teeth! I attributed it to the medicine because once I was home that didn't happen again. I would definitely ask your surgeon as this is not normal. :)
    Linda

    2009 Foraminotomy C6-72010 PLIF L4-S1Multi RFA's, cervical inj, lumbar injLaminectomy L3-4 and fusion w/internal fixation T10-L4 July 17Fusion C2-C5 yet to be scheduled
  • I saw my PCP (surgeon's office was clueless) about the spasms. She gave me a prescription of Mirapex - which is used to treat Restless Leg Syndrome and in higher doses, it treats Parkinson's disease. I took my first pill last night and still had 2 episodes that woke me up, there weren't terrible but sometimes they are more severe so we will just have to wait and see if this med helps. I am also now taking 2 muscle relaxers at night before bed too instead of just 1. I may need them to increase my dose of Mirapex if this low dose isn't enough but we will see.
advertisement
Sign In or Join Us to comment.